Alert archive / North Carolina / Gale Warnings in 2016
Gale Warning 23, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Nov 9, 2016, 4:06 AM EST. It took effect at Nov 9, 2016, 10:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 4:06 AM EST (09:06 UTC)
- In effect from
- Nov 9, 2016, 10:00 PM EST
- Expired
- Nov 10, 2016, 8:40 AM EST
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
914 WHUS72 KMHX 090906 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 406 AM EST WED NOV 9 2016 ...ROUGH SEAS WILL CONTINUE THROUGH THE WEEK WITH STRONG WINDS DEVELOPING WEDNESDAY NIGHT... .LARGE LONG PERIOD SWELLS FROM LOW PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO IMPACT THE NORTH CAROLINA WATERS AND PRODUCE ELEVATED SEAS THROUGH MID WEEK. A COLD FRONT WILL MOVE THROUGH THE WATERS TODAY WITH STRONG NORTHWESTERLY WINDS AROUND 20 TO 30 KNOTS WITH GUSTS AROUND 35 TO 40 KNOTS DEVELOPING TONIGHT INTO THURSDAY MORNING. SEAS AROUND 7 TO 10 FEET ACROSS THE NORTHERN WATERS AND 3 TO 6 FEET SOUTHERN WATERS WILL SUBSIDE SOME TODAY BUT ARE EXPECTED TO BUILD TO 10 TO 13 FEET ACROSS THE NORTHERN WATERS AND 6 TO 9 FEET ACROSS THE SOUTHERN WATERS TONIGHT INTO THURSDAY MORNING, THEN GRADUALLY SUBSIDE LATE THURSDAY AND THURSDAY NIGHT. AMZ150-152-154-092115- /O.UPG.KMHX.SC.Y.0103.000000T0000Z-161111T0600Z/ /O.NEW.KMHX.GL.W.0023.161110T0300Z-161110T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 406 AM EST WED NOV 9 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-131-135-092115- /O.UPG.KMHX.SC.Y.0103.161110T0000Z-161110T2100Z/ /O.NEW.KMHX.GL.W.0023.161110T0300Z-161110T1500Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 406 AM EST WED NOV 9 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-092115- /O.UPG.KMHX.SC.Y.0104.161110T0000Z-161110T2100Z/ /O.NEW.KMHX.GL.W.0023.161110T0300Z-161110T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 406 AM EST WED NOV 9 2016 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-092115- /O.NEW.KMHX.SC.Y.0105.161110T0300Z-161110T1500Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 406 AM EST WED NOV 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
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
747 WHUS72 KMHX 101058 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 558 AM EST THU NOV 10 2016 ...STRONG NORTHWEST WINDS WILL CONTINUE THIS MORNING... .STRONG NORTHWESTERLY WINDS AROUND 20 TO 30 KNOTS WITH GUSTS AROUND 35 KNOTS WILL CONTINUE INTO THIS MORNING...THEN DIMINISH THIS AFTERNOON. SEAS WILL CONTINUE TO BUILD TO 10 TO 13 FEET ACROSS THE NORTHERN WATERS AND 6 TO 9 FEET ACROSS THE SOUTHERN WATERS THIS MORNING...THEN GRADUALLY SUBSIDE LATE TODAY AND TONIGHT. AMZ156-158-102300- /O.CAN.KMHX.GL.W.0023.000000T0000Z-161110T1500Z/ /O.EXB.KMHX.SC.Y.0105.000000T0000Z-161110T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 558 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-135-101700- /O.CAN.KMHX.GL.W.0023.000000T0000Z-161110T1500Z/ /O.EXB.KMHX.SC.Y.0105.000000T0000Z-161110T1700Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 558 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-101500- /O.CON.KMHX.GL.W.0023.000000T0000Z-161110T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 558 AM EST THU NOV 10 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH 25 TO 35 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ136-137-101500- /O.CON.KMHX.SC.Y.0105.000000T0000Z-161110T1500Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 558 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * WAVES...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
461 WHUS72 KMHX 101340 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 840 AM EST THU NOV 10 2016 ...NORTHWEST WINDS WILL CONTINUE TO DIMINISH TODAY... .STRONG NORTHWESTERLY WINDS AROUND 20 TO 30 KNOTS THIS MORNING...WILL DIMINISH THIS AFTERNOON. SEAS OF 8 TO 11 FEET ACROSS THE NORTHERN WATERS AND 5 TO 7 FEET ACROSS THE SOUTHERN WATERS THIS MORNING...WILL GRADUALLY SUBSIDE LATER TODAY AND TONIGHT. AMZ150-110145- /O.CAN.KMHX.GL.W.0023.000000T0000Z-161110T1500Z/ /O.EXB.KMHX.SC.Y.0105.000000T0000Z-161111T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 840 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-110145- /O.CAN.KMHX.GL.W.0023.000000T0000Z-161110T1500Z/ /O.EXB.KMHX.SC.Y.0105.000000T0000Z-161111T1400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 840 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ136-137-101445- /O.CAN.KMHX.SC.Y.0105.000000T0000Z-161110T1500Z/ PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS- 840 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS. $$ AMZ156-158-102300- /O.CON.KMHX.SC.Y.0105.000000T0000Z-161110T2300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 840 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-131-135-101700- /O.CON.KMHX.SC.Y.0105.000000T0000Z-161110T1700Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 840 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST 20 TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Nov 9, 3:54 AM EST, 12 minutes earlier.
Area forecast discussion, Nov 9, 3:54 AM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
354 AM EST Wed Nov 9 2016
.SYNOPSIS...
A cold front will move across the area later today. A stronger
cold front will approach Friday and move offshore Friday night and
early Saturday. High pressure will build back again this weekend.
&&
.NEAR TERM /THROUGH TODAY/...
As of 3 AM Wednesday...A strong upper trough across the Ohio River
Valley with an attendant cold stretching along the Appalachian
mountains early this morning will move across eastern NC today.
Clouds will continue to thicken and lower through the morning but
precip should hold off until mid day to early afternoon as the
sub-cloud layer remains very dry. The better chance of showers will
likely come late this afternoon as the core of the upper trough
moves into the region. Despite strong forcing ahead of the upper
trough, not anticipating a lot of rainfall with westerly
downsloping flow dominating. Highs today will generally be in the
mid to upper 60s.
&&
.SHORT TERM /TONIGHT/...
As of 3 AM Wednesday...Shower chances continue this evening with
the upper trough continuing to swing across the region with best
chances across NE sections. The column dries quickly late in the
evening and after midnight with skies clearing from the west.
Strong CAA develops in the wake of the upper trough with gusty NW
winds developing late evening through the overnight, especially
along the coast where gusts of 30-40mph will be possible. Lows
expected in the low to mid 40s inland to around 50 along the
coast.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 340 AM Wednesday, upper level low pressure will move
offshore Thursday. Another strong cold front will cross the region
late Friday/Friday evening with a cool but dry weekend expected.
Thursday through Saturday...As closed upper low moves offshore
Thursday, gusty northwest winds gradually back to SW/WSW late on
Thursday into early Friday ahead of a stronger cold front.
Temperatures will be cooler on Thursday with gusty NW winds in
strong cold-air advection behind the first cold front leading to
highs in the upper 50s to lower 60s. With the more SW flow on
Friday, temperatures warm ahead of the cold front with highs in
the upper 60s to around 70 degrees. Despite some strong mid-level
shortwave energy crossing the region Friday night and Saturday,
the low-level will remain dry and no precipitation is expected
with this front. Saturday will be similar to Thursday with gusty
NW winds and highs in the mid/upper 50s.
Saturday Night through Tuesday...As high pressure settles over the
Carolinas and winds diminish, expected Saturday night to be cold
with lows around freezing inland to the upper 30s south coast and
mid 40s Outer Banks. This appears to be a short-lived cold
outbreak as upper heights build and highs quickly return to the
60s Sunday into Tuesday. GFS hints at a coastal system that could
produce some precipitation along the coast Monday into Tuesday,
while the ECWMF keeps the area dry. Will go with continuity and
keep things dry at this time.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
Short Term /through Tonight/...
As of 1 AM Wednesday...Expect VFR conditions through this morning
with mid and high clouds gradually lowering ahead of a cold front
and strong upper trough. Isolated to scattered showers will be
possible this afternoon and evening as the trough and attendant
front moves across the region, with best chances of showers across
NE rtes. Mainly VFR cigs expected this afternoon and evening but
could see periods of MVFR cigs with heavier showers, with better
chances of lower cigs this evening. Skies clear late evening and
overnight with VFR dominating and gusty NW winds developing,
especially along the coast.
Long Term /Thursday through Sunday/...
As of 345 AM Tuesday, with generally dry and cool weather expected
through the weekend, VFR conditions are expected to prevail.
Expect gusty N/NW winds behind cold fronts on Thursday and again
on Saturday with gusts to 25-30 knots possible.
&&
.MARINE...
Short Term /through Tonight/...
As of 3 AM Wednesday...A cold front will approach from the west
this morning and cross the waters this afternoon. W/SW winds
around 10-15 kt expected much of the day with winds becoming NW
and increasing to 20-30 kt overnight. Gusts to gale force will be
possible late this evening into Thursday morning and have upgraded
the SCA to a Gale Warning for all waters except the Neuse/Pamlico
River zones where an SCA has been initiated for the same time.
Both Wavewatch and NWPS are not handling the backswell from a low
pressure system across the western Atlantic and have been underdone
with seas by 3-5 ft across the northern waters overnight. Seas
continue around 7-10 ft north of Ocracoke Inlet and 3-6 ft south
early this morning. Do expect seas to gradually subside today as
the low pressure system moves away from the area but confidence is
low with just how much they'll come down and expect it to remain a
few feet above model guidance. Seas will build again overnight
tonight as strong NW flow develops.
Have extended High Surf Advisory through 1 PM this afternoon as
large long period swell continue across the waters. With models
handling the swell poorly...confidence is low as when the surf may
fall below criteria but the trend is for the swells to gradually
subside through the day.
Long Term /Thursday through Sunday/...
As of 350 AM Wednesday, gusty north to northwest winds and very
rough seas will persist Thursday, especially in the morning, with
double-digit seas and winds gusting to near 30 knots. By later in
the day Thursday and into Friday, winds back to more SW/W at 10-20
knots with seas dropping off to 3-5 feet per local SWAN model.
This will be a short-lived lull, as a strong cold front crosses
the area late Friday leading to another round of gusty NW winds
20-30 knots with seas building and another SCA will be likely.
Initialized the Thursday wave forecast with the local SWAN as
current Wavewatch was too low as expect seas as high as 11-13 feet
during the morning hours on Thursday. Seas will probably top out
at least 7-8 feet behind the second front Saturday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 1 PM EST this afternoon for NCZ103.
MARINE...Small Craft Advisory from 10 PM this evening to 10 AM EST
Thursday for AMZ136-137.
Gale Warning from 10 PM this evening to 10 AM EST Thursday for
AMZ130-131-135-150-152-154-156-158.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...CTC
AVIATION...CTC/SK
MARINE...CTC/SKHazardous weather outlook, Nov 8, 8:59 PM EST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 859 PM EST TUE NOV 8 2016 NCZ029-044>047-079>081-090>095-098-100200- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 859 PM EST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD AIRMASS IS EXPECTED TO MOVE INTO EASTERN NORTH CAROLINA THIS WEEKEND...WITH TEMPERATURES DROPPING INTO THE LOW TO MID 30S SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-100200- OUTER BANKS DARE- 859 PM EST TUE NOV 8 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-100200- OUTER BANKS HYDE- 859 PM EST TUE NOV 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:06 AM EST | Small Craft Advisory | MHX | 47 hr | |
| Nov 9, 12:40 PM EST | Coastal Flood Advisory | MHX | 20 hr |
Nearby
Gale Warnings in North Carolina, 2016Every gale warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.